Alert archive / Florida / Red Flag Warnings in 2007
Red Flag Warning 47, NWS Miami, FL
NWS Miami, FL issued this red flag warning at Apr 23, 2007, 5:19 AM EDT for 4 counties in Florida. It took effect at Apr 23, 2007, 1:00 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 23, 2007, 5:19 AM EDT (09:19 UTC)
- In effect from
- Apr 23, 2007, 1:00 PM EDT
- Expired
- Apr 23, 2007, 7:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Miami, FL
Counties Broward County, FL, Collier County, FL, Miami-Dade County, FL, Monroe County, FL
The radar
The Miami radar (KAMX), 48 km from the middle of the area, began a volume at 09:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 9.3 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1194 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KMFL 230919 RFWMFL RED FLAG WARNING NATIONAL WEATHER SERVICE MIAMI FL 519 AM EDT MON APR 23 2007 ...RED FLAG WARNING IN EFFECT THIS AFTERNOON THROUGH EARLY EVENING FOR 4 OR MORE HOURS OF RELATIVE HUMIDITY BELOW 35 PERCENT FOR ALL ZONES EXCEPT EASTERN PALM BEACH...EASTERN BROWARD...AND EASTERN MIAMI-DADE... FLZ063-066-067-069>071-073-075-231730- /O.UPG.KMFL.FW.A.0027.070423T1700Z-070423T2300Z/ /O.NEW.KMFL.FW.W.0047.070423T1700Z-070423T2300Z/ GLADES-HENDRY-PALM BEACH WESTERN-WESTERN COLLIER-EASTERN COLLIER- WESTERN BROWARD-WESTERN DADE-MAINLAND MONROE- 519 AM EDT MON APR 23 2007 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING. A DRY AIRMASS WILL CONTINUE TO AFFECT SOUTH FLORIDA TODAY. THE DRY AIR...COUPLED WITH ABUNDANT HEATING OF THE SURFACE AIRMASS...WILL ALLOW RELATIVE HUMIDITY VALUES TO FALL BELOW 35 PERCENT FOR 4 OR MORE CONSECUTIVE HOURS FROM EARLY AFTERNOON INTO THE EARLY EVENING. ADDITIONALLY...20 FOOT WIND SPEEDS WILL LIKELY APPROACH OR SLIGHTLY EXCEED 15 MPH ACROSS A MAJORITY OF THE WARNING AREA. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ 70/DD
1 follow-up statement
000 WWUS82 KMFL 231722 RFWMFL RED FLAG WARNING NATIONAL WEATHER SERVICE MIAMI FL 122 PM EDT MON APR 23 2007 ...RED FLAG WARNING IN EFFECT THIS AFTERNOON THROUGH EARLY EVENING FOR 4 OR MORE HOURS OF RELATIVE HUMIDITY BELOW 35 PERCENT FOR GLADES, HENDRY, AND ALL OF COLLIER COUNTIES... FLZ067-071-073-075-231830- /O.CAN.KMFL.FW.W.0047.000000T0000Z-070423T2300Z/ PALM BEACH WESTERN-WESTERN BROWARD-WESTERN DADE-MAINLAND MONROE- 122 PM EDT MON APR 23 2007 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELED THE RED FLAG WARNING. EASTERLY LOW-LEVEL FLOW HAS BEEN VERY STRONG TODAY, AND HAS PUSHED AMPLE MOISTURE INLAND TO KEEP DEWPOINTS FROM DROPPING VERY MUCH. THIS IS COMBINING WITH SOME CLOUDINESS WHICH IS PREVENTING TEMPERATURES FROM RISING TO KEEP THESE LOCATIONS ABOVE RED FLAG CRITERIA...AND THESE LOCATIONS MAY DROP BELOW 35 PERCENT RELATIVE HUMIDITY FOR A SHORT TIME LATE THIS AFTERNOON BUT THIS WILL NOT LAST MORE THAN AN HOUR OR TWO. THUS, THE RED FLAG WARNING HAS BEEN CANCELED. $$ FLZ063-066-069-070-232300- /O.CON.KMFL.FW.W.0047.000000T0000Z-070423T2300Z/ GLADES-HENDRY-WESTERN COLLIER-EASTERN COLLIER- 122 PM EDT MON APR 23 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING. A DRY AIRMASS WILL REMAIN OVER WESTERN PARTS OF SOUTH FLORIDA THROUGH THIS EVENING. THE DRY AIR...COUPLED WITH ABUNDANT HEATING OF THE SURFACE AIRMASS...WILL ALLOW RELATIVE HUMIDITY VALUES TO FALL BELOW 35 PERCENT FOR 4 OR MORE CONSECUTIVE HOURS FROM EARLY AFTERNOON INTO THE EARLY EVENING. ADDITIONALLY...20 FOOT WIND SPEEDS WILL LIKELY APPROACH OR SLIGHTLY EXCEED 15 MPH ACROSS A MAJORITY OF THE WARNING AREA. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at Apr 22, 2:56 PM EDT, 14 hours 23 minutes earlier.
Area forecast discussion, Apr 22, 2:56 PM EDT, 14 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
256 PM EDT SUN APR 22 2007
.DISCUSSION...
MODELS ARE IN GOOD AGREEMENT ONCE AGAIN FOR THE NEXT SEVERAL DAYS. A
LARGE, DEEP-LAYERED RIDGE WILL BUILD OVER THE FL VICINITY THROUGH
THE MID WEEK PERIOD BEFORE GRADUALLY SHIFTING INTO THE WESTERN
ATLANTIC AS SEVERAL SHORTWAVES SHEAR OUT THROUGH THE CENTRAL AND
EASTERN CONUS AND ALLOW FOR SOME DEAMPLIFICATION OF THE UPPER FLOW.
AT THE SURFACE...LARGE SPRAWLING HIGH PRESSURE WILL MOVE ONLY SLOWLY
EAST THROUGH THE WESTERN ATLANTIC THROUGH MID-WEEK, ALLOWING FOR
EASTERLY SURFACE FLOW TO CONTINUE AT A MODERATE PACE. MODEL
SOUNDINGS SHOW THE BOUNDARY LAYER WILL BE FAIRLY DRY...SO THE WIDELY
SCATTERED EAST COAST SHOWERS THAT TYPICALLY HAPPEN IN AN EASTERLY
FLOW REGIME SUCH AS THIS ONE SEEM LESS LIKELY THAN NORMAL. AS A
RESULT, PARTLY CLOUDY SKIES AND LITTLE IF ANY RAINFALL CAN BE
EXPECTED THE NEXT SEVERAL DAYS. BY LATE WEDNESDAY INTO THURSDAY THE
SURFACE HIGH SHIFTS TO THE EAST AND OUR FLOW BECOMES SOUTHEASTERLY
AND EVENTUALLY SOUTHERLY LATE IN THE WEEK...WHICH SHOULD ALLOW FOR
WARMING TEMPERATURES AND SOME INCREASE IN MOISTURE...BUT NOT ENOUGH
FOR ANY SIGNIFICANT RAINFALL. INTERIOR LOCATIONS WILL LIKELY REACH
90 DEGREES BY MID WEEK AS THE UPPER RIDGE OVERHEAD COMBINES WITH
850MB TEMPS OF AROUND +14C AND VERY DRY SOIL TO CREATE OPTIMAL
HEATING CONDITIONS.
&&
.AVIATION...
VFR CONDITIONS EXPECTED THROUGH MONDAY WITH MAINLY SCATTERED CLOUDS
BETWEEN 3500 AND 5000 FEET. NORTHEAST TO EAST WINDS 12 TO 16 KT AND
A LITTLE GUSTY ESPECIALLY EAST COAST TERMINALS EXCEPT FOR A LITTLE
LESS WIND LATER TONIGHT AND EARLY MONDAY MORNING. TOO DRY AND
EASTERLIES TOO SHALLOW FOR PRECIPITATION.
&&
.MARINE...
EASTERLY WINDS OF 15 TO 20 KNOTS WITH HIGHER GUSTS WILL LIKELY
CONTINUE THROUGH MONDAY. THUS A SMALL CRAFT ADVISORY WILL
REMAIN IN EFFECT FOR THE ATLANTIC WATERS...AND BOATERS ON
BISCAYNE BAY AND THE GULF OF MEXICO SHOULD EXERCISE CAUTION FOR WINDS
TONIGHT. GULF STREAM SEAS WILL RUN AROUND 8 FEET INTO THIS EVENING
BEFORE SUBSIDING TO AROUND 7 FEET OVERNIGHT AND MONDAY.
&&
.FIRE WEATHER...
RED FLAG WARNING CONTINUES FOR ALL BUT THE EAST COAST METRO ZONES
THROUGH THIS EVENING AS DEWPOINTS HAVE DROPPED TO AROUND 50 WHICH
GIVES RHS OF 30 TO 35 PERCENT MOST AREAS SINCE TEMPS HAVE CLIMBED
INTO THE LOW 80S. SIMILAR CONDITIONS ARE EXPECTED ACROSS THESE
AREAS TOMORROW AS AN ABUNDANCE OF MID LEVEL DRY AIR WILL REMAIN IN
PLACE...AND HAVE POSTED A FIRE WEATHER WATCH FOR THESE SAME AREAS
TOMORROW.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 67 79 68 80 / - 0 - -
FORT LAUDERDALE 68 81 71 82 / - 0 - -
MIAMI 66 81 68 82 / - 0 - -
NAPLES 60 85 63 85 / - 0 - -
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING UNTIL 7 PM EDT THIS EVENING FOR FLZ063-FLZ066-
FLZ067-FLZ069-FLZ070-FLZ071-FLZ073-FLZ075.
FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
FOR FLZ063-FLZ066-FLZ067-FLZ069-FLZ070-FLZ071-FLZ073-FLZ075.
AM...SMALL CRAFT ADVISORY UNTIL 8 PM EDT MONDAY FOR AMZ650-AMZ651-
AMZ670-AMZ671.
GM...NONE.
&&
PUBLIC/FIRE/MARINE...STRASSBERG
AVIATION...18/GRHazardous weather outlook, Apr 22, 7:11 PM EDT, 10 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 711 PM EDT SUN APR 22 2007 FLZ063-066>075-231115- GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- 711 PM EDT SUN APR 22 2007 ...HIGH RISK OF RIP CURRENTS EAST COAST BEACHES TONIGHT... ...SEAS 6 TO 8 FEET IN THE GULF STREAM THROUGH MONDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...THIS EVENING RIP CURRENTS: A HIGH RISK OF RIP CURRENTS WILL CONTINUE ALONG THE EAST COAST BEACHES THIS EVENING AND TONIGHT...AS MODERATE TO STRONG NORTHEASTERLY WINDS CONTINUE. IN PALM BEACH COUNTY THE WINDS WILL COMBINE WITH A MODERATE NORTHEAST SWELL TO MAKE THE RISK OF RIP CURRENTS EVEN HIGHER. PERSONS VENTURING INTO THE WATER ARE URGED TO USE EXTREME CAUTION ESPECIALLY DURING TIMES OF LOW TIDE WHICH WILL OCCUR BETWEEN 7 AND 730 PM THIS EVENING AND AROUND 7 AM ON MONDAY. WAVES: NORTHEAST WINDS OF 15 TO 20 KNOTS WILL CONTINUE ACROSS THE COASTAL WATERS OF SOUTH FLORIDA THROUGH MONDAY MORNING. THIS WILL RESULT IN SEAS OF 6 TO 8 FEET IN THE GULF STREAM...AND A SMALL CRAFT ADVISORY CONTINUES IN EFFECT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY GULF STREAM SEAS WILL HOVER IN THE 4 TO 6 FOOT RANGE THROUGH TUESDAY MORNING...BEFORE SLOWLY SUBSIDING AS NORTHEAST WINDS DECREASE TO 10 TO 20 MPH. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 5:09 AM EDT | Marine Weather Statement | MFL | 16 hr |
Nearby
Red Flag Warnings in Florida, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.